Entity

Time filter

Source Type


Trifina E.,Medizinische Abteilung Und Ludwig Boltzmann Institute For Osteologie | Geissler D.,Medizinische Abteilung | Zwettler E.,Medizinische Abteilung Und Ludwig Boltzmann Institute For Osteologie | Klaushofer K.,Medizinische Abteilung Und Ludwig Boltzmann Institute For Osteologie | Mikosch P.,Medizinische Abteilung Und Ludwig Boltzmann Institute For Osteologie
Wiener Medizinische Wochenschrift | Year: 2012

A 44 yr-old female with osteoporosis had no relevant gastrointestinal symptoms and did not avoid any specific food. However, after prescription of a lactose-rich calcium supplementation, clinical symptoms suspicious for lactose intolerance occurred, which were thereafter confirmed by a lactose tolerance test. Lactose intolerance may present with only slight or subtle symptoms. Drugs containing lactose may induce or increase gastrointestinal symptoms in patients with lactose intolerance. In case of gastrointestinal symptoms occurring after the initiation of drugs containing lactose, the possibility of lactose intolerance should be considered and tested by lactose tolerance test or genetic testing for the LCT (-13910) polymorphism. Due to the prevalence of about 15-25% lactose intolerance in the Austrian population, lactose free drugs should be prescribed as widely as possible. © Springer-Verlag 2012. Source

Discover hidden collaborations